My little Charlie was diagnosed with diabetes last week. We live in Amsterdam, and the vet told us her blood sugar was at 23.5 at first testing. She is on caninsulin at 2 units twice a day. It has been a week and she still seems to not be herself, which makes me real sad. On Friday we went back to the vet for a follow up test. Her blood test came in at 12.5. This was 4 hours after her morning shot. They tell us that the normal reading is between 3-8, so I guess the insulin is having some impact. The vet suggested we increase the insulin to 2.5 units twice a day, and when we did that last night, she vomited. Again this morning, she vomited after the insulin shot. Not convenient on a Saturday when vets in Europe are closed! I definitely need to learn more about this, get a glucometer, and become more independent, and I hope you guys can help me as when I read some of these posts, it all seems VERY complex. We took Charlie to the emergency vet today and they gave her a shot against vomiting. They also recommended we go back down to 2 units per day. Caninsulin seems to be the only insulin recommended in the Netherlands. I have asked about the other brands recommended on this board, and they say it's not an option so I need to give this one a try and see how it goes. Any simple advice for us parents? She's 12 years old and I hate to see her this way. From one day to the next, our sweetheart is becoming quite sad to watch. Thanks in advance for your advice.